Jump to content
ACN Latitudes Forums

flower

Members
  • Posts

    58
  • Joined

  • Last visited

Profile Information

  • Gender
    Female

Recent Profile Visitors

3,124 profile views

flower's Achievements

  1. Thank you very much, Chemar. I will stop having berries and see if there will be changes in tics... Sad because i love berries..
  2. Are berries (raspberries, blackberries, strawberries) a tic trigger? I bought a blender and made smoothies over the weekend, having LOTS of berries and today, my vocal tics were totally out of control!! The only thing different from the norm that I can think of is the fruit smoothies...
  3. You may want to contact Tourette Syndrome Association in your area. That is how I got names of a doctors for my CBIT treatment in NY. Good luck!
  4. Thank you for the warning on Abilify!!! Definitely important to note. I do hope to get off the med eventually but perhaps I should try sooner than later to see how that would affect my tics... Whether CBIT is enough to keep my vocal tics under control...
  5. I have been having vocal tics for the past 17 years and it had been getting worse and worse (I am currently 45. It started late which is rare). I tried many things (except the strong medication such as Haliperidol etc) but recently, I started taking Abilify and also started CBIT (Comprehensive Behavioral Intervention for Tics) sessions with a psychologist at Weill Cornell Hospital in New York and after a couple of weeks, my vocal tics suddenly decreased - i'd say by 90%. I am SO HAPPY! It will never completely go away but even if it were to come back during stressful times in the future, I will know what to do, or can go for booster sessions at Weill Cornell again... I got the name of the doctor from TSA in NY. CBIT is, as I understand, very similar to habit reversal therapy. This site explains it if you're interested (http://www.behavior-consultant.com/cbit.htm). I am not good at explaining things so please check it out for yourself. I highly recommend it. Even if you don't take Abilify (side effect = weight gain.. ugh), just with CBIT, I am sure you will eventually see improvements and since it's not a medication, there is no side effect! If I had several motor tics, I would have treated one after another - one tic at a time - and therefore I would probably still be in treatment but my motor tics are so minor that I did not ask to be treated for those (I practice it on my own instead) and after my vocal tics got better, my treatment ended. I paid $300 per session (initial consultation - $500, went a total of five times), and because i have PPO, insurance covered 70% of it. It's expensive but it was worth it for me. Thought I'd share this because I have been really devastated by my tics for a very long time and it was making my social-phobia even worse (I am shy to begin with...) Though I am unhappy about my weight-gain with Abilify, because the combo of Abilify and CBIT are working, I am not going to change anything for a while. I may eventually trying getting off Abilify. (By the way, I only take half of the smallest dose - i take 10mg a day).
  6. This always happens to me too. I go see any type of doctor and in the waiting room, I tic, and the minute i see my doctor, my tics stop. I came to a conclusion that i am there with an agenda and is concentrating on the conversation I am having w/ the doc, therefore, i stop ticcing. the minute my mind wanders off to some anxious thought, i tic, but very quietly.
  7. I may have to start tkaing Lipitor for my high LDL and was wondering if that might aggrevate my tics in any way. Nervous about starting on new prescription meds even if it has nothing to do w/ tics, because i just have no idea how it may or may not affect my tics. If you have vocal tics and have taken Lipitor, please let me know of your experience. Thank you!! Flower
  8. Hi - update. I've completed my BAX 3000 treatment and it unfortunately did not work for me. But glad i tried rather than wondering if it might work for me or not. My skin allergy which was getting bad again did get better though...
  9. Hi everyone - Just wanted to let you know that I have started this too from last week. I live in NYC. The chiropracter who does this BAX treatment charges $60 per session. Right near Grand Central Station. He's only been doing this for 2 years, though he's been checking up (had interest in and looking into) NAET for 12 years. He was hesitant re NAET because he felt the muscle testing was subjective plus had a lot to do with how the physician was feeling that day too. (!!!) I will give it a shot and let you know after the treatments. He outline a protocol for me and i will have to make 13 visits including the initial visit I made last week. Muscle testing with NAET was wacky but this laser pointed at my hand, then leg, and down my spine was wackier. But I am very open-minded about this (even though I call them wacky) so we shall see how it goes..As they say in Japan, the ones who believe in it will be saved. I hope that's the case. I will report to you after all 13 sessions. (by the way, 10% discount given for the remaining 12 sessions.) Fingers crossed! (BY the way, i take meds too - Lexapro, Clonodine, Abilify and supplements) This treatment will be in addition to all this. FYI. Flower
  10. I've been taking Mag/Cal/Zinc (and sometimes Natural Calm) and have taken Tenex together and have been fine (no negative side effects) but as Cheri says and as you've mentioned, it's always best to just 'double-check' with your doctor.
  11. I've tried it (I have vocal tics) and it unfortunately did not work one bit...
  12. I took Wellbutrin the other week (more for anxiety/depression) and boy, did it exasperate the tics!!!! I've never ticced (all vocal) that much .. EVER!! I was ticcing all day, non stop, continuous and loud. Thank goodness i did not get fired! I would not have been surprised if they did. I spoke to my doc and he said "possible" (because it is an activator - activates the brain vs sedating it) so got off it immediately. Whew... I got so upset and depressed because it was so bad. Went back to normal in 1.5 day. (normal - lots of tics but not THAT bad.)
  13. 2-2.5 hours is the amount of time I feel the effect (my brain is slower, though it does not interfere with work or spending time with friends). After that, i start my vocal tics again. The doctor who prescribed it to me had initially mentioned that the effect will last about 7 hours but then when i told him it's much less than that (initially it worked for about 4 hours), then he nodded as if to say, "yes, possible." I wonder if my vocal tic is THAT BAD..
  14. I take Klonopin once in a while when my tics (vocal) are bad and am meeting friends and want to control it a bit. Because I take it so infrequently, with one tablet, I can feel the effect right away - it slows my mind that's usually rushing. It does not affect my interaction with friends. But it only lasts about 2 - 2.5 hours for me and the effect wears out. Just wanted to share how I use it.
×
×
  • Create New...